Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Construction of group actions on four-manifolds
HTML articles powered by AMS MathViewer

by Allan L. Edmonds PDF
Trans. Amer. Math. Soc. 299 (1987), 155-170 Request permission

Abstract:

It is shown that any cyclic group of odd prime order acts on any closed, simply connected topological $4$-manifold, inducing the identity on integral homology. The action is locally linear except perhaps at one isolated fixed point. In the case of primes greater than three a more careful argument is used to show that the action can be constructed to be locally linear.
References
Similar Articles
Additional Information
  • © Copyright 1987 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 299 (1987), 155-170
  • MSC: Primary 57N13; Secondary 57N15, 57S17, 57S25
  • DOI: https://doi.org/10.1090/S0002-9947-1987-0869405-7
  • MathSciNet review: 869405